Rasageline


#1

Hi there, I currently take three SINEMET Cr tablets a day. My neurologist wants to add rasageline 1mg daily plus another half a SINEMET Cr at bedtime. I’ve no experience of rasageline …can anyone share their experience of this drug, does it help, any side effects etc I’d be very grateful, I hate the idea of being on yet more drugs :(:disappointed_relieved:

Many thanks


#2

Feel free to read my post Rasagiline Serious side effect. As always everybody is different but that was my experience


#3

Hi Gazelle1

I take 3 Sinemet Plus tablets a day and when I saw my neurologist a few weeks ago he added Rasagaline, just 1 tablet per day. I haven’t noticed any particular side effects, and I can’t really say if it helps. I know exactly what you mean about taking more pills. I also take Gabapentin for pain - I have chronic arthritis as well.

It is really difficult to know what is doing what. I don’t feel any different since the PD diagnosis earlier this year, but just the same as when it was just the arthritis. However the tremor in my left hand has more or less disappeared, but my movement is getting a bit difficult. I keep on wondering what next? However, I like my neurologist and have confidence in his experience, so I am willing to take his advice and give it a go.

Good luck, and let us know how you get on.

Audrey
(Knine)


#4

Thank you iedistine and Audrey.
Audrey, I haven’t decided what to do yet, I’m going to discuss it with my gp as well. I’ll let you know how it goes!

Sue


#5

It did nothing to improve symptoms for my OH. Everyone is different and has a different response to any medication. So, unless it is having severe and unwanted side effects, just give it a try for a while, maybe.

Our neurologist, over many years,has always said, why add another drug that is not having a beneficial effect. Try it and if it isn’t improving things then consider why you are taking it and adding yet another chemical to the mix. Also take expert advice. Mine is just what we experienced and were told.

With respect, GP’s have no idea about Parkinsons as they meet so very few patients with the condition. Take the advice of your neurologist every time, they are the experts, but only IF they are a Parkinsons specialist.


#6

Hi Benji, thanks for your comments, my neurologist is a Parkinsons specialist, but She didn’t mention rasageline during my recent appointment, I didn’t find out until I got a copy of the letter she sent to my GP. And I don’t have another appointment until a years time. I would have like to have discussed the pros and cons. I think I’ll discuss it with my Parkinsons nurse. Thanks again!

Sue


#7

Hi Gazelle,
I think you are doing the correct thing by speaking to your nurse before making a decision.
At my last appointment, I was interviewed by a PD nurse who was also a Pharmacist. She told me it was going to increase the dopamine the brain maintains. I have to say that I don’t feel any difference but as I have no side effects that I have noticed I am going to persevere until my next review because I find some of these drugs take a long time to kick in…
I wish you well Gazelle in your fight against Parkinsons and please let us know the outcome of your discussion with the Nurse
Regards
malcT


#8

When I was prescribed Rasagaline (Azilect) it was to try and keep dopamine that is produced from leaking away, with the aim being to have more stable symptom control between levadopa doses


#9

Thanks for the info Kendo :slight_smile:


#10

I tried rasagiline and had to stop it almost immediately because it gave me acute constipation.


#11

Oh dear Jane I have enough problems there as it is! Thanks for replying.

And Malc, thank you also for your encouragement.

:slightly_smiling_face:


#12

Hi
I was on rasagiline for 2 weeks and it gave me a very painful blistered tongue. The Pd nurse said she’d never come across this reaction before. She had to flag it up as a yellow card with the pharmaceutical company.


#13

Hi Nikoli,

This sounds very peculiar indeed. Have you also flagged this with your GP? If not, I’d strongly recommend you do so he/she can look into this for you. If you need addition medical advice on this, you can also contact our helpline on 0808 800 0303 and speak to one of our trained advisers.

Do keep us posted on this and I hope the blisters heal quickly.

Best wishes,
Reah


#14

Hi Reah

Yes my doctor was informed too.

This happened back in February and it was over the weekend that it got particularly bad so I phoned the helpline and spoke to one of the advisors, she was very helpful and advised me to stop taking the rasagiline straight away, to contact my PD nurse and ask her to yellow flag my side effects.

My tongue has very much healed now thank you, however it does still blister up now and again if I eat spicy food, So my dentist has prescribed me a strong mouthwash to help with the healing process.

Kind regards
Nicola